Alert archive / California / Wind Advisories in 2024

Wind Advisory 11, NWS San Francisco Bay Area, CA

November 19, 20249 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Nov 19, 2024, 12:16 AM PST for 9 counties in California. It took effect at Nov 19, 2024, 10:00 PM PST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2024, 12:16 AM PST (08:16 UTC)
In effect from
Nov 19, 2024, 10:00 PM PST
Expired
Nov 21, 2024, 6:00 AM PST
In force
32 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 78 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 8.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2024-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2024-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

621 
WWUS76 KMTR 190816
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
1216 AM PST Tue Nov 19 2024

CAZ504-506-192315-
/O.NEW.KMTR.WI.Y.0011.241120T0600Z-241121T1400Z/
/O.CON.KMTR.FZ.W.0004.000000T0000Z-241119T1600Z/
North Bay Interior Mountains-North Bay Interior Valleys-
1216 AM PST Tue Nov 19 2024

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST 
THURSDAY...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low as 
  31. For the Wind Advisory, south winds 20 to 30 mph with gusts up 
  to 45 mph expected.

* WHERE...North Bay Interior Mountains and North Bay Interior 
  Valleys.

* WHEN...For the Freeze Warning, until 8 AM PST this morning. For 
  the Wind Advisory, from 10 PM this evening to 6 AM PST Thursday.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure. Gusty winds will blow 
  around unsecured objects. Tree limbs could be blown down and a few 
  power outages may result. The combination of wind and moist soils 
  will increase the risk for downed trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Take steps now to protect tender plants from the cold.

Be sure to open sink cabinet doors and/or drip faucets. This may 
help reduce or prevent damage to uninsulated pipes and other 
plumbing.

&&

$$

CAZ516>518-528-191600-
/O.CON.KMTR.FZ.W.0004.000000T0000Z-241119T1600Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-Northern Salinas Valley/Hollister Valley and Carmel
Valley-
1216 AM PST Tue Nov 19 2024

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 26.

* WHERE...Interior Central Coast.

* WHEN...Until 8 AM PST this morning.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Be sure to open sink cabinet doors and/or drip faucets. This may 
help reduce or prevent damage to uninsulated pipes and other 
plumbing.

&&

$$

CAZ006-502-503-505-508-509-192315-
/O.NEW.KMTR.WI.Y.0011.241120T0600Z-241121T1400Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-Coastal
North Bay Including Point Reyes National Seashore-San Francisco
Bay Shoreline-San Francisco Peninsula Coast-
1216 AM PST Tue Nov 19 2024

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST 
THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...San Francisco and San Francisco Bay Shoreline, The Marin 
  Hills, Western Sonoma County Hills, and Coastal North Bay 
  Including Point Reyes National Seashore.

* WHEN...From 10 PM this evening to 6 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  combination of wind and moist soils will increase the risk for 
  downed trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ510-515-191600-
/O.CON.KMTR.FR.Y.0021.000000T0000Z-241119T1600Z/
East Bay Interior Valleys-East Bay Hills-
1216 AM PST Tue Nov 19 2024

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...The East Bay Hills and Valleys.

* WHEN...Until 8 AM PST this morning.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ513-514-191600-
/O.CON.KMTR.FR.Y.0021.000000T0000Z-241119T1600Z/
Santa Clara Valley Including San Jose-Eastern Santa Clara Hills-
1216 AM PST Tue Nov 19 2024

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...The Santa Clara Valley and Eastern Hills.

* WHEN...Until 8 AM PST this morning.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ529-191600-
/O.CON.KMTR.FR.Y.0021.000000T0000Z-241119T1600Z/
Northern Monterey Bay-
1216 AM PST Tue Nov 19 2024

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Northern Monterey Bay.

* WHEN...Until 8 AM PST this morning.

* IMPACTS...Cold conditions will be hazardous to sensitive 
  populations such as unhoused individuals. Cold Conditions can lead 
  to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Be sure to cover or tend to sensitive plants and vegetation as they 
may be damaged by frost.

&&

$$

Flynn
5 follow-up statements
333 
WWUS76 KMTR 191536
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
736 AM PST Tue Nov 19 2024

CAZ504-506-192345-
/O.EXP.KMTR.FZ.W.0004.000000T0000Z-241119T1600Z/
/O.CON.KMTR.WI.Y.0011.241120T0600Z-241121T1400Z/
North Bay Interior Mountains-North Bay Interior Valleys-
736 AM PST Tue Nov 19 2024

...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM 
PST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...North Bay Interior Mountains and North Bay Interior 
  Valleys.

* WHEN...From 10 PM this evening to 6 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ516>518-528-191645-
/O.EXP.KMTR.FZ.W.0004.000000T0000Z-241119T1600Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa
Lucia Mountains and Los Padres National Forest-Mountains of San
Benito County And Interior Monterey County including Pinnacles
National Park-Northern Salinas Valley/Hollister Valley and Carmel
Valley-
736 AM PST Tue Nov 19 2024

...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

The freeze warning will expire at 8 AM PST this morning as 
temperatures warm throughout the day.

$$

CAZ510-513>515-529-191645-
/O.EXP.KMTR.FR.Y.0021.000000T0000Z-241119T1600Z/
East Bay Interior Valleys-Santa Clara Valley Including San Jose-
Eastern Santa Clara Hills-East Bay Hills-Northern Monterey Bay-
736 AM PST Tue Nov 19 2024

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

The frost advisory will expire at 8 AM PST this morning as 
temperatures warm throughout the day.

$$

CAZ006-502-503-505-508-509-192345-
/O.CON.KMTR.WI.Y.0011.241120T0600Z-241121T1400Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-Coastal
North Bay Including Point Reyes National Seashore-San Francisco
Bay Shoreline-San Francisco Peninsula Coast-
736 AM PST Tue Nov 19 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM 
PST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...San Francisco and San Francisco Bay Shoreline, The Marin 
  Hills, Western Sonoma County Hills, and Coastal North Bay 
  Including Point Reyes National Seashore.

* WHEN...From 10 PM this evening to 6 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Gass
223 
WWUS76 KMTR 191845
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
1045 AM PST Tue Nov 19 2024

CAZ006-502>506-508-509-201400-
/O.CON.KMTR.WI.Y.0011.241120T0600Z-241121T1400Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-North Bay
Interior Mountains-Coastal North Bay Including Point Reyes
National Seashore-North Bay Interior Valleys-San Francisco Bay
Shoreline-San Francisco Peninsula Coast-
1045 AM PST Tue Nov 19 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM 
PST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...The North Bay, San Francisco, and San Francisco Bay 
  Shoreline.

* WHEN...From 10 PM this evening to 6 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  combination of wind and moist soils will increase the risk for 
  downed trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DialH
629 
WWUS76 KMTR 201335
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
535 AM PST Wed Nov 20 2024

CAZ006-502>506-508-509-202300-
/O.CON.KMTR.WI.Y.0011.000000T0000Z-241121T1400Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-North Bay
Interior Mountains-Coastal North Bay Including Point Reyes
National Seashore-North Bay Interior Valleys-San Francisco Bay
Shoreline-San Francisco Peninsula Coast-
535 AM PST Wed Nov 20 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...The North Bay, and San Francisco and San Francisco Bay 
  Shoreline.

* WHEN...Until 6 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  combination of wind and moist soils will increase the risk for 
  downed trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

The combination of strong wind and heavy rain will cause tree damage 
and related impacts.

&&

$$

Flynn
389 
WWUS76 KMTR 202202
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
202 PM PST Wed Nov 20 2024

CAZ006-502>506-508-509-211400-
/O.CON.KMTR.WI.Y.0011.000000T0000Z-241121T1400Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
North Bay Interior Valleys-San Francisco Bay Shoreline-
San Francisco Peninsula Coast-
202 PM PST Wed Nov 20 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...San Francisco, Marin Coastal Range, Sonoma Coastal
  Range, North Bay Interior Mountains, North Bay Interior Valleys,
  San Francisco Bay Shoreline, San Francisco Peninsula Coast

* WHEN...Until 6 AM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
352 
WWUS76 KMTR 211354
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco CA
554 AM PST Thu Nov 21 2024

CAZ006-502>506-508-509-211500-
/O.EXP.KMTR.WI.Y.0011.000000T0000Z-241121T1400Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-North Bay
Interior Mountains-Coastal North Bay Including Point Reyes
National Seashore-North Bay Interior Valleys-San Francisco Bay
Shoreline-San Francisco Peninsula Coast-
554 AM PST Thu Nov 21 2024

...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

Strong winds will continue through the day, but have decreased below 
advisory criteria.

$$

Flynn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Nov 18, 9:59 PM PST, 2 hours 17 minutes earlier.

Area forecast discussion, Nov 18, 9:59 PM PST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
959 PM PST Mon Nov 18 2024

...New AVIATION, MARINE...

.SYNOPSIS...
Issued at 914 PM PST Mon Nov 18 2024

Cold temperatures linger for one more night with Freeze Warnings and
Frost Advisories in effect from midnight tonight through 8 AM
tomorrow morning across the interior North Bay and Central Coast.
Strong atmospheric river begins impacting the North Bay Wednesday,
with rainfall extending into the weekend. More widespread rainfall
Friday into the weekend. Flooding is possible in the North Bay and
northern parts of the Bay Area by the late week.

&&

.UPDATE...
Issued at 914 PM PST Mon Nov 18 2024

No changes to the forecast this evening as we deal with one more
night of cold temperatures before our first impactful Atmospheric
River event of the season sets in across our region for the second
half of the week into the weekend. The North Bay will see rain
chances begin to increase Tuesday evening, with the full force of
the AR beginning to be felt by early Wednesday morning. A Flood
Watch has been issued beginning at 4 AM on Wednesday through 5 AM
Friday morning. Portions of the North Bay will see roughly 6-8" of
rainfall with some locally enhanced upslope locations getting up to
10" through 5 AM Friday morning. There will be a second round of
heavy rainfall later in the day on Friday that will begin to push
farther south and east into our interior locations. The more
widespread rainfall won't be as intense as the first wave over the
North Bay that ends early Friday morning. A third round of rainfall
Sunday into Monday will also be lighter, but widespread across our
forecast area.

&&

.SHORT TERM...
(This evening through Tuesday)
Issued at 224 PM PST Mon Nov 18 2024

Clear skies will prevail through the day with breezy northwest
winds. Temperatures remain chilly with high temperatures ranging
from the mid 50s to the low 60s in the lower elevations, down to the
upper 40s to the mid 50s in the higher elevations. A good day to
clear out gutters and storm drains!

Tonight into Tuesday morning, low temperatures will drop to the mid
20s to the low 30s across the interior Central Coast, and the 30s in
the interior North Bay, with Freeze Warnings in effect for both
regions. A Frost Advisory is in effect for the interior East and
South Bays and Santa Cruz coastal regions, where lows drop into the
mid 30s. These temperatures can be hazardous for vulnerable
populations, including children, the elderly, unhoused people,
outdoor pets, and livestock. Tuesday should see increasing cloud
cover and a shift to a south wind, while out in the northeastern
Pacific, a rapidly strengthening low pressure system will gather
subtropical moisture and begin directing it towards the West Coast.
Foreshadowing, perhaps...

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 224 PM PST Mon Nov 18 2024

Key messages:
-Strong atmospheric river expected to stall over the North Bay
Wednesday. (See "Meteorology and Timing" below)
-Flood Watch is out for the North Bay Wed-Thu
-4-10" of rainfall in the North Bay Wed-Sun
-Locally up to 12" in the Sonoma coastal ranges
-Rain moving south on Friday, much less rain (See "Impacts" below)

Buckle up everyone... A strong atmospheric river will develop over
the Pacific Ocean and stall out over northern California, including
the North Bay, beginning on Wednesday. A rapidly developing low
pressure system, to the tune of around a 60 mb deepening in 24 hours
via the model guidance, in the east Pacific will pull subtropical
moisture into northern California, where it will sit over the coast
from Eureka to Bodega Bay into Thursday and early Friday. As an
aside, the criteria for "bomb cyclogenesis" around the storm's
latitude of 42 degrees North is 18 mb in 24 hours. If the model
guidance from earlier pans out, we will easily double, and possibly
triple, that rate of deepening with this low. It's an interesting
fact, but it doesn't help us communicate the most important part of
the forecast: the impacts of the upcoming event, especially as it
shapes up to be our first big rainmaker of the winter season.

METEOROLOGY AND TIMING:

Rain should start to fall in the North Bay early Wednesday morning,
slowly intensifying and spreading south through the day. Intense
southwest flow (above 50 knots at the 925 mb level) will stall over
the coast from Eureka down to the Golden Gate. As with the previous
forecast, I've bumped the wind gusts on Wednesday a little higher,
with the end result being gusts from 40-50 mph across the North Bay
coast, and higher elevations as far south as the San Mateo Peninsula
and the East Bay Hills.

As we go into Thursday, the initial surface low moves northwards,
paralleling the coast of the Pacific Northwest and British
Columbia, pulling the moisture plume a little north as well, while
another surface low develops to its southwest. That cyclone also has
the chance to rapidly develop as it comes into Thursday evening and
Friday. Meanwhile, the intense upper level low that has been
supporting these two systems will be pushed to the east by a strong
downstream jet, dislodging the system from its stall, with the
associated cold front dragging onto land and moving inland with it.
This will bring the axis of rainfall southward through Friday into
the upcoming weekend.

Model guidance trends have moved the intense upper level jet a
little more to the south, increasing the impacts to the northern
part of the SF Bay Area. Speaking of which...

IMPACTS:

Impacts on Wednesday and Thursday will concentrate on the North Bay
with rainfall totals ranging from 3-7" in the valleys to 6-10"
across the higher elevations. Based on the intense rainfall expected
with this system, a Flood Watch has been issued for the North Bay
extending from Wednesday into late Thursday night, with the main
impacts being flooding in urban areas and small streams. As stated
earlier, now is a good time to clear out gutters and storm drains,
lest the resultant rainfall find itself unable to drain off and pond
onto roads and drip into buildings. The good news is that, at least
in the beginning of the event, the soils are dry and will absorb the
rainfall. The bad news is that the intense rainfall totals will
quickly saturate them and will contribute to flooding concerns
heading into the Friday and weekend. Expect further flooding
products as the system evolves.

Elsewhere, the initial impacts diminish quite quickly the further
south you go. Rainfall totals from Wednesday and Thursday range from
1-2" in the northern East Bay and the northern and western San Mateo
Peninsula, including the City of San Francisco, 0.5-1" in the Santa
Cruz coastal areas and the southern East Bay, 0.25"-0.5" in the
Santa Clara Valley, 0.1-0.25" in the Monterey Bay region, and
virtually nothing in southern Monterey and San Benito Counties.

The southern push of rain Friday into the weekend will bring more
rainfall to the areas to the south of the Golden Gate. Across the
South Bay, adjacent areas of the East Bay and the San Mateo
Peninsula, and the Central Coast, the push from Friday into the
weekend will bring more rain than the initial system on Wednesday
and Thursday. For Friday and Saturday, the current forecast calls
for 0.5-1.5" of rain across the Bay Area and Monterey Bay regions,
with around 2-4" of rain in the Santa Cruz Mountains and the Santa
Lucias. Although rainfall totals in the North Bay valleys in the
same period only reach 1.5-3", as earlier mentioned, the intense
rainfall on the previous two days could lead to more widespread
flooding impacts, as soils have saturated and creeks and streams are
filled compared to what they are now before the rainfall.

Be sure to pay close attention and stay up to date with the weather
forecast over the next few days for the latest updates and most
accurate information.

&&

.AVIATION...
(06Z TAFS)
Issued at 959 PM PST Mon Nov 18 2024

VFR through the TAF period. Winds ease and become locally variable
at times with most sites expected to temporarily shift north to
northeasterly overnight. Beginning during the early morning hours,
winds will shift to a more southerly direction throughout the Bay
Area with moderate winds expected during the day. Gusty southerly
flow will develop towards the end of the TAF period as the pressure
gradient tightens in response to our incoming low pressure system.
High clouds will gradually start to lower late Tuesday into
Wednesday but CIGs are expected to remain VFR through the end of
this period. Precipitation chances increase across the North Bay and
SF Bay region Tuesday evening and increase elsewhere overnight
Tuesday into Wednesday. Rain is initially expected to be fairly
light across the North Bay Tuesday evening. However, rain is
expected to become more widespread and heavier overnight Tuesday
into Wednesday with more widespread impacts from our incoming AR
beginning to be felt beginning late Tuesday into Wednesday.

Vicinity of SFO...VFR. Northwesterly flow will gradually weaken and
become southerly by mid tomorrow morning. Southerly winds will
gradually strengthen throughout the day, becoming moderate during
the afternoon and gusty by the evening. Confidence is increasing
that strong gusts in excess of 30 mph will develop after midnight on
Wednesday with guidance showing a 65% chance of this occurring.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR. Light, variable at times to southerly
winds will continue through the TAF period with winds expected to
temporarily become northwesterly during the day. High clouds are
expected to persist through the period with elevated rain chances
and lower CIGs expected by mid tomorrow morning.&&

.MARINE...
(Tonight through next Sunday)
Issued at 959 PM PST Mon Nov 18 2024

Seas remain elevated while winds temporarily ease overnight.
Hazardous marine conditions will return Tuesday as strong
southerly  breezes and widespread gale-force gusts develop ahead
of an  approaching bomb cyclone. Seas will build as this system
approaches  with rough seas returning Tuesday and continuing
through Friday.  While wave heights will generally peak between 10
to 16 feet, the  northern outer waters may see wave heights peak
closer to 20 feet.  Expect heavy rain beginning late Tuesday and
increasing thunderstorm  chances Thursday into the weekend.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch from late Tuesday night through late Thursday night
     for CAZ502>506.

     Freeze Warning until 8 AM PST Tuesday for CAZ504-506-516>518-528.

     Frost Advisory until 8 AM PST Tuesday for CAZ510-513>515-529.

PZ...Small Craft Advisory from 9 PM Tuesday to 3 AM PST Wednesday for
     SF Bay N of Bay Bridge.

     Gale Warning from 3 AM to 3 PM PST Wednesday for Pt Reyes to
     Pigeon Pt 0-10 nm-SF Bay N of Bay Bridge.

     Small Craft Advisory until 9 PM PST Tuesday for Pt Arena to Pt
     Reyes 0-10 nm.

     Gale Warning from 9 PM Tuesday to 3 PM PST Wednesday for Pt
     Arena to Pt Reyes 0-10 nm.

     Small Craft Advisory from 3 PM Tuesday to 3 AM PST Wednesday for
     Pt Reyes to Pigeon Pt 0-10 nm.

     Small Craft Advisory until 3 AM PST Tuesday for Pigeon Pt to Pt
     Pinos 0-10 nm-Pt Pinos to Pt Piedras Blancas 0-10 nm.

     Small Craft Advisory from 9 PM Tuesday to 9 AM PST Wednesday for
     Pigeon Pt to Pt Pinos 0-10 nm.

     Gale Warning from 9 AM to 3 PM PST Wednesday for Pigeon Pt to Pt
     Pinos 0-10 nm-Pigeon Pt to Pt Pinos 10-60 NM.

     Small Craft Advisory from 9 PM Tuesday to 3 PM PST Wednesday for
     Pt Pinos to Pt Piedras Blancas 0-10 nm.

     Small Craft Advisory until 3 PM PST Tuesday for Pt Arena to Pt
     Reyes 10-60 NM.

     Gale Warning from 3 PM Tuesday to 9 AM PST Wednesday for Pt
     Arena to Pt Reyes 10-60 NM.

     Small Craft Advisory until 9 AM PST Wednesday for Pigeon Pt to
     Pt Pinos 10-60 NM.

&&

SHORT TERM...DialH
LONG TERM....DialH
AVIATION...Kennedy
MARINE...Kennedy

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 8:50 PM PSTGale WarningMTR60 hr
Nov 18, 8:50 PM PSTSmall Craft AdvisoryMTR42 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.